Article thumbnail

Catatonia and jaw dislocation in the postoperative period with epidural morphine

By Satyen Parida, Varsha D Allampalli and Sudeep Krishnappa

Abstract

We report a case of temporomandibular joint dislocation occurring in the postoperative period in a patient, who developed catatonia following administration of a single dose of epidural morphine. The catatonic response to epidural morphine was delayed by several hours in the postoperative period, and might have resulted from intrathecal migration of the drug, through an initial dural puncture while locating the epidural space. The temporomandibular joint dislocation was diagnosed only after reversal of the effects of morphine with naloxone, when the patient complained of inability to fully close her mouth

Topics: Case Report
Publisher: Medknow Publications
OAI identifier: oai:pubmedcentral.nih.gov:3106396
Provided by: PubMed Central
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://www.pubmedcentral.nih.g... (external link)

  • To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.

    Suggested articles